Alert archive / Florida / Beach Hazards Statements in 2019
Beach Hazards Statement 5, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this beach hazards statement at Nov 18, 2019, 2:46 PM EST for Sarasota County, Florida. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2019, 2:46 PM EST (19:46 UTC)
- Expired
- Nov 18, 2019, 10:00 PM EST
- In force
- 7 hr
- Issued by
- NWS Tampa Bay, FL
County Sarasota County, FL
The radar
The Tampa radar (KTBW), 58 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 7.8 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 926 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -90 m²/s²
- 0-3 km storm-relative helicity
- -55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
182 WHUS42 KTBW 181946 CFWTBW URGENT - IMMEDIATE BROADCAST REQUESTED Coastal Hazard Message National Weather Service Tampa Bay Ruskin FL 246 PM EST Mon Nov 18 2019 FLZ160-190300- /O.NEW.KTBW.BH.S.0005.191118T1946Z-191119T0300Z/ Coastal Sarasota- 246 PM EST Mon Nov 18 2019 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 10 PM EST THIS EVENING... The National Weather Service in Tampa Bay Ruskin has issued a Beach Hazards Statement for Red Tide, which is in effect until 10 PM EST this evening. * RED TIDE HAZARDS...Possible respiratory irritation in some coastal areas. For red tide forecast information visit https://tidesandcurrents.noaa.gov/hab/gomx.html * FLORIDA RED TIDE RESPIRATORY IRRITATION POTENTIAL IMPACTS... Symptoms may include coughing...sneezing...and tearing eyes. People with respiratory conditions such as asthma... emphysema...and other pulmonary diseases may be more sensitive. Irritation may vary locally and throughout the day. If you experience uncomfortable symptoms...consider going to an unaffected beach nearby. * FLORIDA RED TIDE RESPIRATORY IRRITATION TIMING/LOCATION...NOAA FORECAST:...Coastal southern Sarasota county Gulf Coast possible today. PRECAUTIONARY/PREPAREDNESS ACTIONS... Florida red tide observations...You can find unaffected beaches by checking reports of recent local observations and data: Mote Marine Laboratory daily beach conditions at https://visitbeaches.org and the Florida Fish and Wildlife Conservation Commission (FWC) red tide status at myfwc.com/redtidestatus. Florida red tide health information...Consult the Florida Department of Health at: www.floridahealth.gov/environmental-health/aquatic-toxins/red- tide.html or call the Poison Control Center at: 1 800 222 1222. Inclusion of external links does not constitute endorsement by the Department of Commerce (DOC)/(NOAA) of these external web sites or the information, products, or services contained therein. Florida red tide information sources...red tide forecasts are provided by the National Ocean Service with data provided by the FWC and Mote Marine Laboratory. && $$ https://www.weather.gov/tampa
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this beach hazards statement went out at Nov 18, 2:33 PM EST, 13 minutes earlier.
Area forecast discussion, Nov 18, 2:33 PM EST, 13 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 233 PM EST Mon Nov 18 2019 .DISCUSSION... A mid level trough moving through the lower Mississippi valley tonight will swing across the Florida peninsula on Tuesday. Some clouds and a few isolated showers will be possible after midnight through early Tuesday morning from the Bay area south as the trough approaches where a 20 percent pop will be advertised, otherwise dry conditions will continue. On Tuesday a reinforcing shot of dry air will overspread the area in the wake of the trough with pleasant dry weather continuing. During mid to late in the week upper level ridging will set up over the forecast area as an attendant surface high builds along the eastern seaboard through Thursday, then shifts east into the western Atlantic on Friday with pleasant dry weather continuing through the period with mainly clear nights and mostly sunny days. During the upcoming weekend the progressive upper level pattern will push another upper level trough into the eastern U.S. with an attendant cold front moving south through the forecast area. Models which have been differing some with the timing of the frontal passage have now come into better agreement and show the front moving south through the forecast during late Saturday afternoon and night. A narrow ribbon of moisture accompanying the front should result in isolated showers with the front and will maintain 20 percent pops in the grids/zones from late Saturday afternoon through Sunday. In the wake of the front pleasant dry weather will return during Sunday night into Monday as high pressure builds in over the northern Gulf in the wake of the front. Below normal temperatures of late will slowly warm back to normal during mid to late in the week as the cool/dry air mass modifies as the flow becomes northeast to east by mid week, then southeast to south late in the week ahead of the next approaching front during the upcoming weekend. && .AVIATION... VFR will prevail at all of the terminals during the next 24 hours. Northwest winds at 6 to 8 knots the remainder of the afternoon will diminish to 5 knots or less after 00Z tonight, then increase to 10 to 12 knots after 15Z on Tuesday. && .MARINE... High pressure building in over the area will support tranquil boating conditions on the Gulf waters through the end of the week. Northwest to north winds in the 10 to 15 knot range tonight through Tuesday will become northeast to east around 10 knots during Wednesday and Thursday as the high builds in along the eastern seaboard. Winds will become southeast to south on Friday as the high shifts east into the Atlantic, then becoming south to southwest with a slight uptick in speeds on Saturday ahead of the next front. Winds will shift to the northwest and north during Saturday night into Sunday in the wake of the front as high pressure builds in over the northern Gulf. Wind/seas should remain below 15 knots and 5 feet through the period with no headlines expected at this time. && .FIRE WEATHER... Increasing 20 foot winds and transport winds will support some high dispersion indices across central and southern interior zones on Tuesday. A reinforcing surge of dry air will move into the forecast area on Tuesday. Despite the drier air, humidity values are forecast to remain above critical levels with no Red Flag conditions expected. && .Preliminary Point Temps/PoPs... TPA 60 72 55 73 / 20 10 0 0 FMY 60 76 54 76 / 20 20 0 0 GIF 54 72 50 74 / 10 0 0 0 SRQ 60 74 54 75 / 20 10 0 0 BKV 51 70 46 73 / 20 0 0 0 SPG 62 71 58 73 / 20 10 0 0 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && DISCUSSION/AVIATION/MARINE/FIRE WEATHER...57/McMichael DECISION SUPPORT...27/Shiveley
Nearby
Beach Hazards Statements in Florida, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.